# SDR 20000627SH011

- Difficulty date: June 16, 2000
- Submitted: June 27, 2000
- Operation: General aviation
- Aircraft: N4887T
- Make and model: Piper PA-28-140
- Aircraft serial: 287225230
- System (JASC): 5540 · Rudder Structure
- Part: Horn
- Condition: Corroded
- Location: Rudder
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

RUDDER STEEL CONTROL HORN IS MATED TO THE ALUMINUM CONTROL SURFACE BY RIVETS.  THE MATING SURFACES OF THE RUDDER WERE CORRODED TO THE POINT OF REPLACEMENT OF THE LOWER RIB.  THERE WAS NO EXTERIOR EVIDENCE OF POTENTIAL FAILURE EXCEPT THAT 2 OF THE RIVET HEADS COULD BE FLIPPED OFF WITH A FINGER NAIL.  CROSS SECTION THE RIVETS SHOWED DETERIORATION CAUSED BY ELECTROLYSIS.  THIS ELECTROLYSIS WAS CAUSED BY DISSIMILAR METALS (STEEL & ALUM) IN PRESENCE OF MOISTURE.  UPON DISASSSEMBLY OF  RUDDER COMPONENTS, FOUND CORROSION.
